MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA PRO BIOPSY FORCEPS WITHOUT SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA PRO BIOPSY FORCEPS WITHOUT SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G47690
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is on-going.A follow-up emdr will be provided with the completed investigation.
 
Event or Problem Description
During a colonoscopy, the physician used three (3) cook captura pro¿ biopsy forceps without spike.The forceps did not close and the drive wire was exposed.The forceps were changed out to finish the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed on the product said to be involved since it was not provided to cook for evaluation.The customer provided a picture of the device inside the patient.The picture shows the link wires for one of the cups sticking out the side from the forks.The cups are in the open position, but one of the cups appears stuck in the closed position.The open cup is the one with the link wire sticking out.The picture confirms the complaint, but from the angle the picture is taken, it can't be confirmed if the forks are narrow or not, and causing the malfunction of the device.The customer returned 50 sealed devices from the lot number in this report.The report was confirmed based on the returned sealed devices from lot #w4427777.The 50 sealed devices were evaluated functionally, by manipulating the handle to open and close the cups.A visual evaluation was done under magnification to check the forks for narrowness, which is caused by using the incorrect press at tip build.Of the 50 sealed devices, 27 devices were found to be non-conforming due to narrow forks.Device #34 was found to have functional issues, the cups were not opening and closing properly due to the link wires rubbing together inside the forks.The customer also returned an additional 56 sealed devices from lot w4443622.These sealed devices were evaluated functionally, by manipulating the handle to open and close the cups.A visual evaluation was done under magnification to check the forks for narrowness, which is caused by using the incorrect press at tip build.No non-conforming devices were identified.The device history records for the lot numbers said to be involved were reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the returned sealed devices from lot #w4427777 had 27 non-conforming devices, and device #34 had functional issues which affected opening/closing of the cups.The returned sealed devices from lot #w4443622 had no non-conforming devices identified.The report is confirmed and the supplier has been made aware of this issue.The supplier has implemented actions for short term and long term solutions.Prior to distribution, all captura pro¿ biopsy forceps without spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.The supplier has initiated actions to address the root cause.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA PRO BIOPSY FORCEPS WITHOUT SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key11901121
Report Number1037905-2021-00229
Device Sequence Number1403245
Product Code PTS
UDI-Device Identifier00827002476905
UDI-Public(01)00827002476905(17)240118(10)W4427777
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2024
Device Model NumberG47690
Device Catalogue NumberBF-2.2S-230-20
Device Lot NumberW4427777
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer05/28/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE, PENTAX EC-349OLK; ENDOSCOPE, PENTAX EC-389OLK